MAUDE Adverse Event Report: CAREFUSION TEXIUM NEEDLE-FREE SYRINGE, 3 ML; INTRAVASCULAR ADMINISTRATION SET

CAREFUSION TEXIUM NEEDLE-FREE SYRINGE, 3 ML; INTRAVASCULAR ADMINISTRATION SET
Model Number MY8003
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.Device manufacture date: unknown.Investigation summary: no product or photo was returned by the customer.The customer complaint of leakage could not be verified due to the product not being returned for failure investigation.A device history record review could not be performed because a model or lot number was not provided by the customer.Root cause analysis: due to no sample being received, an investigation could not be performed and a root cause could not be determined.Investigation conclusion: this incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that texium needle-free syringe, 3 ml leaked during injection.The following information was provided by the initial reporter: material no: my8003-0006 batch no (lot no): unknown.It was reported the texium syringe leaked while giving an injection.I have one nurse who is having a problem with the 3cc texium syringe leaking every time she injects a s.C.Dose of velcade.All my nurses in the clinic have a problem with the drug wanting to shoot straight out of the needle when they attach the needle to the texium for injection; however they have found a workaround for that issue so i don¿t believe i need help with that.They are holding onto the plunger and pulling back at the same time they attach the needle and therefore preventing the drug from squirting out the needle top.So problem solved on that issue.I don¿t seem to have any leaks at the texium/needle site with any other nurse except one ¿ and she continues to have leaks day after day.I do not have product to return to you nor do i have the exact lot number.As i stated previously; we are using the carefusion syringe with a 25g s.C.Safety needle by covidien for injection of velcade.I was mostly looking for some technique tips or problem solving question/answers for this situation.When the nurse attaches the needle; the velcade leaks from the needle connection every time.Not every nurse in my hem/oncology clinic is having this problem.It is isolated to one nurse and i feel she would benefit from a company personnel or professional to pin point the problem as she wants to create an incident report from it; in fact she has made her supervisor aware and may have written up a jspr already.

Brand Name
TEXIUM NEEDLE-FREE SYRINGE, 3 ML
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key10361436
Report Number9616066-2020-02352
Device Sequence Number16860289
Product Code FPA
UDI-Device Identifier10885403221651
UDI-Public10885403221651
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K071108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMY8003
Device Catalogue NumberMY8003
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;